# SDR 2014FA0000697

- Difficulty date: December 11, 2014
- Submitted: December 11, 2014
- Operation: General aviation
- Aircraft: N1593Z
- Make and model: Beech 35R
- Aircraft serial: D6885
- Engine: Cont IO470B
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Spring
- Condition: Broken
- Location: Uplock Cable
- Stage of operation: LD
- How discovered: O
- Nature of condition: P
- Precautionary procedure: L

## Discrepancy

THE PILOT STATED THAT HE MADE A NORMAL APPROACH TO THE RUNWAY, THE LANDING GEAR WAS SELECTED DOWN, CONFIRMED BY SINGLE GREEN LIGHT NEAR THE LANDING GEARS POSITION LEVER AS WELL AS THE NOSE GEAR VISUAL "DOWN" INDICATOR.  AS THE PILOT TOUCHED DOWN, HE FELT THE ACFT SETTLE TO THE LT.  HE THEN APPLIED FULL POWER AND STAYED IN THE AIRPORT TRAFFIC PATTERN.   THE PILOT RECHECKED THE GREEN GEAR DOWN INDICATOR LIGHT AS WELL AS THE NOSE GEAR POSITION INDICATOR.  ON THIS APPROACH, HE USED MINIMUM AIRSPEED AND NO FLAPS.  AS HE TOUCHED DOWN, HE FELT THE LT WING SLOWLY GO DOWN AS HE ATTEMPTED TO KEEP THE ACFT ON THE CENTER LINE OF THE RUNWAY.  THE ACFT CAME TO REST ON THE RT MAIN GEAR AND NLG, WITH MINIMAL DAMAGE TO THE LT WING TIP.  THE PILOT SEAT WAS REMOVED BY THE PILOT/OWNER TO INSPECT THE LT MLG ACTUATING ROD AND GEAR UP LOCK RELEASE CABLE.  VISUAL INSPECTION REVEALED THE ACTUATING ROD WAS BENT IN AN "S" PATTERN, INDICATIVE OF THE LEG MLG UPLOCK DEVICE NOT BEING RELEASED.  THE UPLOCK RELEASE CABLE WAS TIGHT AS EXPECTED.  ONCE THE LT LANDING GEAR WAS LOWERED FROM THE GEAR WELL, AN INSPECTION REVEALED THAT THE UPLOCK CABLE POSITIONING SPRING WAS BROKEN.  THIS CAUSED THE UPLOCK CABLE TO GET CAUGHT ON ANOTHER PART OF THE STRUCTURE AND NOT RELEASE THE UPLOCK, CAUSING THE LT LANDING GEAR TO NOT LOWER.  THERE IS NO EVIDENCE SUGGESTING THIS CONDITION WAS CAUSED BY LACK OF PROPER MAINTENANCE.
